{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,12,9]],"date-time":"2025-12-09T20:10:53Z","timestamp":1765311053352,"version":"3.46.0"},"reference-count":8,"publisher":"BMJ","issue":"6361","license":[{"start":{"date-parts":[[1983,1,22]],"date-time":"1983-01-22T00:00:00Z","timestamp":412041600000},"content-version":"tdm","delay-in-days":0,"URL":"http:\/\/www.bmj.com\/company\/legal-information\/terms-conditions\/legal-information\/tdm-licencepolicy"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Br Med J (Clin Res Ed)"],"published-print":{"date-parts":[[1983,1,22]]},"abstract":"<jats:p>Many adverse reactions to quinine have been reported. A 65 year old woman taking quinine sulphate for nocturnal leg cramps presented for investigation of episodes of malaise, fever, nausea, vomiting, and polyarthralgia. Granulomatous hepatitis was diagnosed, for which no common cause was found. She was challenged with quinine sulphate; within hours her temperature had risen and her symptoms returned; transaminase activities rose within 48 hours, as did erythrocyte sedimentation rate. After withdrawal of the drug symptoms abated and transaminase activities returned to normal. The biochemical response to challenge with quinine implicates the drug as the cause of the liver disturbances. Quinine should be added to the list of drugs known to cause granulomatous hepatitis and should be considered in cases where symptoms are episodic or where no other cause is apparent.<\/jats:p>","DOI":"10.1136\/bmj.286.6361.264","type":"journal-article","created":{"date-parts":[[2009,4,2]],"date-time":"2009-04-02T11:00:59Z","timestamp":1238670059000},"page":"264-265","source":"Crossref","is-referenced-by-count":29,"title":["Quinine-induced granulomatous hepatitis."],"prefix":"10.1136","volume":"286","author":[{"given":"B","family":"Katz","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"M","family":"Weetch","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"S","family":"Chopra","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[1983,1,22]]},"reference":[{"key":"ref_1","first-page":"744","article-title":"Quinidine-induced granulomatous hepatitis","volume":"81","author":"T, I.Chajek; B, Lehrer; D, Geltner; IS, Levij","year":"1974","unstructured":"I Chajek T, Lehrer B, Geltner D, Levij IS. Quinidine-induced granulomatous hepatitis. Ann Intern Med 1974;81:744-66.","journal-title":"Ann Intern Med"},{"key":"ref_2","doi-asserted-by":"crossref","first-page":"1136","DOI":"10.1016\/S0016-5085(76)80326-5","article-title":"Quinidine hepatotoxicity","volume":"70","author":"Koch, M.J.; Seeff, L.B.; Crumley, C.E.; Rabin, L.; Burns, W.A.","year":"1976","unstructured":"Koch MJ, Seeff LB, Crumley CE, Rabin L, Burns WA. Quinidine hepatotoxicity. Gastroenterology 1976;70:1136-40.","journal-title":"Gastroenterology"},{"key":"ref_3","doi-asserted-by":"crossref","first-page":"395","DOI":"10.1001\/archinte.1980.00330150109025","article-title":"Granulomatous hepatitis as a manifestation of quinidine hypersensitivity","volume":"140","author":"Bramlet, D.A.; Posalaky, Z.; Olson, R.","year":"1980","unstructured":"Bramlet DA, Posalaky Z, Olson R. Granulomatous hepatitis as a manifestation of quinidine hypersensitivity. Arch Intern Med 1980;140:395-7.","journal-title":"Arch Intern Med"},{"key":"ref_4","first-page":"848","article-title":"Hepatic changes in systemic disease","volume-title":"biliary disease","author":"Holdstock, G.; Millward-Sadler, G.H.; Wright, R.","year":"1979","unstructured":"Holdstock G, Millward-Sadler GH, Wright R. Hepatic changes in systemic disease. In: Wright R, Alberti KGMM, Karran S, Millward-Sadler GH, eds. Liver and biliary disease. London: W B Saunders Co, 1979: 848-55."},{"key":"ref_5","first-page":"61","article-title":"Drug-induced granulomatous hepatitis","volume":"44","author":"McMaster, K.R.; Hennigar, G.R.","year":"1981","unstructured":"McMaster KR, Hennigar GR. Drug-induced granulomatous hepatitis. Lab Invest 1981;44:61-73.","journal-title":"Lab Invest"},{"key":"ref_6","doi-asserted-by":"crossref","first-page":"733","DOI":"10.1016\/0002-9343(81)90244-8","article-title":"Granulomatous hepatitis associated with carbemazepine therapy","volume":"71","author":"Mitchell, M.C.; Boitnott, J.K.; Arregui, A.; Maddrey, W.C.","year":"1981","unstructured":"Mitchell MC, Boitnott JK, Arregui A, Maddrey WC. Granulomatous hepatitis associated with carbemazepine therapy. Am J Med 1981;71: 733-5.","journal-title":"Am J Med"},{"key":"ref_7","doi-asserted-by":"crossref","first-page":"177","DOI":"10.1016\/0090-4295(81)90433-7","article-title":"Nitrofurantoin-induced granulomatous hepatitis","volume":"18","author":"Sippel, P.J.; Agger, W.A.","year":"1981","unstructured":"Sippel PJ, Agger WA. Nitrofurantoin-induced granulomatous hepatitis. Urology 1981;18:177-8.","journal-title":"Urology"},{"year":"1982","unstructured":"(Accepted 24 November 1982)","article-title":"Accepted 24","key":"ref_8"}],"container-title":["BMJ"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/data.bmj.org\/tdm\/10.1136\/bmj.286.6361.264","content-type":"unspecified","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bmj.286.6361.264","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,12,9]],"date-time":"2025-12-09T20:07:38Z","timestamp":1765310858000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.bmj.com\/lookup\/doi\/10.1136\/bmj.286.6361.264"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[1983,1,22]]},"references-count":8,"journal-issue":{"issue":"6361","published-online":{"date-parts":[[1983,1,22]]},"published-print":{"date-parts":[[1983,1,22]]}},"alternative-id":["10.1136\/bmj.286.6361.264"],"URL":"https:\/\/doi.org\/10.1136\/bmj.286.6361.264","relation":{},"ISSN":["0007-1447","1468-5833"],"issn-type":[{"type":"print","value":"0007-1447"},{"type":"electronic","value":"1468-5833"}],"subject":[],"published":{"date-parts":[[1983,1,22]]}}}